COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Back to Search Results |
| Catalog Number |
C-TPNS-7.0D-65-REDO |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
11/21/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Device is reportedly available for evaluation but has not yet been received by the manufacturer.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported that on (b)(6) 2018, a redo double lumen tpn catheter set was implanted in a (b)(6) year old male patient but after a few hours was removed due to the rupture of one lumen of the catheter.Another redo double lumen tpn catheter was implanted on (b)(6) 2018.The patient required additional anesthesia for the second device implantation.This report is related to mdr 1820334-2019-00017 as they involve the same patient.Additional information has been requested with regards to the device, event, and patient details but have not been provided at the time of this report.
Additional Manufacturer Narrative
Corrected data: the patient's actual weight was reported as (b)(6) kg.Device evaluation two devices returned to manufacturer for investigation: device a: visual exam notes.9 cc (large) lumen is partially severed at base of catheter.Visual exam notes.9 cc lumen (large) is completely severed 8 mm from base of catheter.Device b: visual exam notes.7cc (small) lumen is severed 2 mm from base of taper.To conclude, both devices had severed lumens.Investigation a document-based investigation reviewed the following: complaint history, device history record, drawing, instructions for use, manufacturing instructions, quality control specifications, and specifications a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.A review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed one other reported complaint (1820334-2019-00017-same failure mode, same patient) for lot 8934852.The product ifu provides the proper warnings, precautions, and instructions for use.Conclusion: based on the information provided, examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.
Event or Problem Description
Additional information received on 24 jan 2019 identified that per the customer, the device ruptured just above the clamp, at the junction of the silicone and plastic tip part.Additionally, the customer clarified that rupture is meant as a breakage/break off and both the first and second devices were placed in the same insertion site (right side).Also, it was reported that blood was freely aspirated for both devices and there were no difficulties during the administration of fluid.The catheter was being used for chemotherapy and was flushed prior to placement.The catheter was flushed one time per day with 10ml of nacl (saline), locked with clips and stopcock, external patch and the stopcock was changed on a daily basis.